Alert archive / Guam / Small Craft Advisories in 2015

Small Craft Advisory 21, NWS Guam

May 13, 2015

NWS Guam issued this small craft advisory at May 13, 2015, 1:03 AM CDT. It took effect at May 13, 2015, 3:00 AM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 13, 2015, 1:03 AM CDT (06:03 UTC)
In effect from
May 13, 2015, 3:00 AM CDT
Expired
May 13, 2015, 9:00 PM CDT
In force
18 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WHGM70 PGUM 130503
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
303 PM CHST WED MAY 13 2015

.RISING SEAS AND WINDS AHEAD OF TYPHOON DOLPHIN WILL PRODUCE
HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT.

PMZ151>154-131315-
/O.NEW.PGUM.SC.Y.0021.150513T0800Z-150514T0200Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
303 PM CHST WED MAY 13 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CHST
THURSDAY.

* WINDS...RISING TO 20 TO 25 KNOTS BY THURSDAY MORNING.

* WAVES/SEAS...SEAS WILL RISE TO 10 TO 11 FEET OVERNIGHT AND
  THURSDAY...MAINLY EAST OF THE ISLANDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES
AND WHEN ENTERING OR LEAVING HARBORS AND INLETS.

&&

$$
3 follow-up statements
006 
WHGM70 PGUM 131138
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
938 PM CHST WED MAY 13 2015

.RISING SEAS AND WINDS AHEAD OF TYPHOON DOLPHIN WILL PRODUCE
HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT.

PMZ151>154-131945-
/O.CON.PGUM.SC.Y.0021.000000T0000Z-150514T0200Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
938 PM CHST WED MAY 13 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CHST
THURSDAY...

* WINDS...NORTHEAST WIND 15 TO 20 KNOTS RISING TO BETWEEN 20 AND
  25 KNOTS BY THURSDAY MORNING.

* WAVES/SEAS...SEAS OF 7 TO 9 FEET WILL RISE TO 9 TO 11 FEET
  OVERNIGHT AND THURSDAY...STARTING EAST OF THE ISLANDS AND
  SPREADING WESTWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. IF TRAVEL BY
BOAT IS NECESSARY EXERCISE CAUTION...ESPECIALLY NEAR REEF LINES
AND WHEN ENTERING OR LEAVING HARBORS AND INLETS.

&&

$$

STANKO
162 
WHGM70 PGUM 131903
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
503 AM CHST THU MAY 14 2015

.RISING SEAS AND WINDS AHEAD OF TYPHOON DOLPHIN WILL PRODUCE
HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT.

PMZ151>154-140200-
/O.CON.PGUM.SC.Y.0021.000000T0000Z-150514T0200Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
503 AM CHST THU MAY 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CHST TODAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH REMAINS IN EFFECT UNTIL NOON CHST TODAY.

* WINDS...NORTHEAST WIND 20 TO 25 KNOTS THIS MORNING RISING TO
  MORE THAN 35 KNOTS TONIGHT AND FRIDAY AS TYPHOON DOLPHIN
  APPROACHES.

* WAVES/SEAS...SEAS OF 8 TO 11 FEET THIS MORNING WILL RISE TO MORE
  THAN 15 FEET TONIGHT AND FRIDAY AS TYPHOON DOLPHIN APPROACHES.
  SEAS WILL BE INCREASING FIRST IN THE EASTERN WATERS THEN
  SPREADING WESTWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. SMALL CRAFT
SHOULD RETURN TO PORT TONIGHT IN ADVANCE OF THE ARRIVAL OF TYPHOON
DOLPHIN.

&&

$$

STANKO
855 
WHGM70 PGUM 132342
MWWGUM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
942 AM CHST THU MAY 14 2015

.RISING SEAS AND WINDS AHEAD OF TYPHOON DOLPHIN WILL PRODUCE
HAZARDOUS CONDITIONS FOR OPERATORS OF SMALL CRAFT.

PMZ151>154-140200-
/O.CON.PGUM.SC.Y.0021.000000T0000Z-150514T0200Z/
GUAM COASTAL WATERS-ROTA COASTAL WATERS-TINIAN COASTAL WATERS-
SAIPAN COASTAL WATERS-
942 AM CHST THU MAY 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CHST TODAY...

* WINDS...NORTHEAST WIND 20 TO 25 KNOTS THIS MORNING RISING TO
  MORE THAN 35 KNOTS TONIGHT AND FRIDAY AS TYPHOON DOLPHIN
  APPROACHES.

* WAVES/SEAS...SEAS OF 9 TO 11 FEET THIS MORNING WILL RISE TO
  MORE THAN 15 FEET TONIGHT AND FRIDAY AS TYPHOON DOLPHIN
  APPROACHES. SEAS WILL BE INCREASING FIRST IN THE EASTERN WATERS
  THEN SPREADING WESTWARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID BOATING IN THESE CONDITIONS. SMALL CRAFT
SHOULD RETURN TO PORT BY THIS EVENING IN ADVANCE OF THE ARRIVAL
OF TYPHOON DOLPHIN.

&&

$$

CHAN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this small craft advisory went out at May 13, 12:56 AM CDT, 7 minutes earlier.

Area forecast discussion, May 13, 12:56 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
356 PM CHST WED MAY 13 2015

.SYNOPSIS...
AT 230 PM...THE EYE OF TY DOLPHIN WAS SEEN ON VISIBLE SATELLITE
IMAGERY AT ABOUT 10.3N AND 155.5E...ABOUT 760 MILES ESE OF GUAM
AND 735 MILES ESE OF SAIPAN. IT WAS MOVING JUST NORTH OF DUE WEST.
CLOSER TO HOME...MODERATE TO FRESH WINDS AND COMBINED SEAS OF 7 TO
9 FEET ARE PRESENT IN THE MARIANAS.

&&

.DISCUSSION...
LATEST TRACK FORECAST FROM JTWC MADE ONLY TRIVIAL ADJUSTMENTS IN
TRACK AND TIMING...SO NO CHANGES WERE NEEDED TO WINDS. HOWEVER...
PUSHED SCATTERED SHOWERS BACK TO THURSDAY AND ADJUSTED COVERAGE
AND INTENSITY OF RAIN FOR THE NEXT 3 DAYS. STILL CANNOT GET TOO
SPECIFIC ABOUT WIND SPEEDS AND DIRECTIONS AS DOLPHIN IS OVER 700
MILES AWAY AND THERE IS PLENTY OF TIME FOR UNFORESEEN VARIATIONS
IN ITS MOVEMENT AND INTENSIFICATION. IN ANY CASE...HEAVY RAIN IS
LIKELY WITH A FOOT OR MORE POSSIBLE ON ONE OR MORE OF THE ISLANDS.
MAXIMUM WINDS ARE STILL UNCERTAIN AS IT PASSES...BUT 100 MPH OR
MORE IS POSSIBLE AROUND DOLPHIN'S CLOSEST APPROACH FRIDAY OR
FRIDAY EVENING.

&&

.MARINE...
HAVE ISSUED A SMALL CRAFT ADVISORY AHEAD OF DOLPHIN FOR TONIGHT
THROUGH NOON THURSDAY...AS SEAS OVER 10 FEET ARE EXPECTED EAST OF
THE ISLANDS TONIGHT AND THURSDAY MORNING. OPTED TO END THE SCA
GRID AT NOON...AS BY THEN WE WILL LIKELY ISSUE A TROPICAL STORM
AND/OR TYPHOON WARNING THAT WILL SWALLOW UP THE ADVISORY.

&&

.TROPICAL SYSTEMS...
DOLPHIN'S SMALL EYE IS EVIDENT ON VISIBLE SATELLITE IMAGERY...
MOVING JUST NORTH OF DUE WEST. DOLPHIN ITSELF IS LOOKING BETTER
ORGANIZED OVER THE LAST COUPLE OF HOURS AS A DEEP CONVECTIVE MASS
THAT WAS SOUTH OF THE EYE IS NOW STRATIFYING AND WRAPPING AROUND
THE CENTER. JTWC STILL MOVES DOLPHIN JUST SOUTH OF GUAM FRIDAY
EVENING...BUT THE LATEST MODELS HAVE TRENDED THE TRACK A LITTLE
MORE NORTH...WITH THE GFS TAKING THE CENTER NEAR ROTA. AT THIS
STAGE...SMALL VARIATIONS IN DIRECTION OF MOTION CAN STILL RESULT
IN LARGE VARIATIONS IN WHERE THE CENTER MEETS THE MARIANAS...SO WE
WILL HAVE TO WATCH SATELLITE IMAGERY AND MODEL TRENDS CAREFULLY
OVER THE NEXT 24-36 HOURS.

&&

.EASTERN MICRONESIA...
TYPHOON DOLPHIN IS ABOUT 300 MILES NORTHEAST OF CHUUK AND MOVING
TOWARD WEST-NORTHWEST ON A PATH WELL NORTH OF CHUUK. A TROPICAL
STORM WATCH REMAINS IN EFFECT FOR FANANU AND THE HALL ISLANDS WHICH
COULD POSSIBLY BE SUBJECT TO TROPICAL STORM FORCE WINDS WITHIN THE
NEXT 24 TO 48 HOURS. DOLPHIN WILL MOVE SLOWLY AWAY FROM EASTERN
MICRONESIA AND MODEL GUIDANCE INDICATES DOLPHIN WILL APPROACH THE
GUAM AREA ON FRIDAY. WEATHER CONDITIONS FOR CHUUK WILL DETERIORATE
OVERNIGHT THROUGH THURSDAY...BUT DAMAGING WINDS ARE NOT EXPECTED AT
WENO ISLAND UNLESS DOLPHIN TAKES A SURPRISE DIP TOWARD SOUTHWEST.
WEATHER OVER POHNPEI STATE WILL CONTINUE TO IMPROVE THROUGH THE NEXT
FEW DAYS...BUT A DISTURBANCE CURRENTLY SE OF MAJURO COULD START TO
AFFECT POHNPEI STATE LATER IN THE WEEKEND. FOR MORE INFORMATION
ABOUT DOLPHIN SEE TROPICAL SECTION ABOVE.

HAZARDOUS SEAS AND SURF CONDITIONS WILL PERSIST AT CHUUK...POHNPEI
AND KOSRAE TONIGHT AND THE NEXT DAY OR TWO.

SATELLITE SHOWS PATCHY AREAS OF SHOWERS NEAR TARAWA AND BUTARITARI
ATOLLS AND SPREAD ACROSS THE MARSHALL ISLANDS. ASCAT ANALYSIS SHOWS
A WEAK CIRCULATION EAST OF TARAWA AT ABOUT 1N175E. MAJURO WILL HAVE
A FEW SHOWERS AT TIMES IN THE COMING DAYS...WHILE FAIR WEATHER IS
EXPECTED FOR KOSRAE DURING THE NEXT COUPLE DAYS. THE CIRCULATION
NEAR 1N175E WILL BE WATCHED CLOSELY FOR DEVELOPMENTS SINCE THE GFS
INDICATES THIS CIRCULATION COULD BECOME BETTER ORGANIZED AND START
MOVING TOWARD NORTHWEST BY THIS WEEKEND. IT COULD EVENTUALLY AFFECT
AREAS FROM FROM THE SOUTHERN MARSHALL ISLANDS TO KOSRAE...POHNPEI
AND CHUUK STATES.

&&

.WESTERN MICRONESIA...
CHUUK DISCUSSION IS INCLUDED WITH EASTERN MICRONESIA BECAUSE OF
AFFECTS RELATED TO TYPHOON DOLPHIN AND SIMILAR SYNOPTIC-SCALE
CONDITIONS.

KOROR AND YAP...SATELLITE SHOWS PARTLY CLOUDY SKIES OVER FAR WESTERN
MICRONESIA THIS AFTERNOON. THE GFS MODEL INDICATES A WEAK TROUGH MAY
PRODUCE SOME CLOUDS AND A FEW SHOWERS FOR YAP AND KOROR BY FRIDAY
AND FRIDAY NIGHT...OTHERWISE FAIR WEATHER IS EXPECTED THE NEXT FEW
DAYS. TYPHOON DOLPHIN WILL LIKELY MOVE TO NEAR GUAM ON FRIDAY AND
THEN MOVE TOWARD NORTHWEST. NORTHWEST TO WEST WINDS AND SOME SHOWERS
WILL DEVELOP FOR YAP AND AS FAR SOUTH AS KOROR DURING THIS WEEKEND.
THE EXACT TRACK OF DOLPHIN WILL NEED TO BE MONITORED IN THE COMING
DAYS.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...TYPHOON WATCH FOR GUZ001>004.

MARIANAS WATERS...TYPHOON WATCH FOR PMZ151>154.
SMALL CRAFT ADVISORY FOR PMZ151>154.

&&

MIDDLEBROOKE/SIMPSON/M AYDLETT

Nearby

Small Craft Advisories in Guam, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.